Alert archive / Georgia / Flash Flood Warnings in 2006

Flash Flood Warning 7, NWS Tallahassee, FL

June 25, 2006Dougherty County, Lee County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jun 25, 2006, 8:43 PM EDT for Dougherty County, Lee County, Georgia. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2006, 8:43 PM EDT (00:43 UTC)
Expired
Jun 25, 2006, 10:15 PM EDT
In force
92 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Dougherty County, GA, Lee County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KTAE 260046
FFWTAE
GAC095-177-260215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHEASTERN DOUGHERTY COUNTY IN SOUTHWEST GEORGIA
  SOUTH CENTRAL LEE COUNTY IN SOUTHWEST GEORGIA

* UNTIL 1015 PM EDT

* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTHERN ALBANY AND 
  LAKE WORTH NORTH OF ALBANY DAM.  5 TO 6 INCHES OF RAIN HAS ALREADY
  FALLEN AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE.

* EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING
  OF SMALL CREEKS AND STREAMS...HIGHWAYS...AND UNDERPASSES.
  ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
  OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT
  TO FLOODING.

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
  CROSS SAFELY IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO
  SWEEP MOST CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR
  IN AUTOMOBILES.

* REPORT FLOODING OR FLOOD DAMAGE TO THE NEAREST LAW ENFORCEMENT
  AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
  REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. OR
  YOU ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY
  AT 850-942-8833 TO REPORT FLOODING OR FLOOD DAMAGE.

LAT...LON 3158 8412 3160 8403 3170 8404 3168 8412

$$

18-WOOL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:30 PM EDT, 6 hours 13 minutes earlier.

Area forecast discussion, Jun 25, 2:30 PM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SUN JUN 25 2006

.SYNOPSIS...THE SURFACE LOW & INVERTED TROUGH CONTINUE TO AFFECT THE
EAST COAST OF FL...WITH A GENERAL MOVEMENT N-NW. THE KJAX 88D RADAR
CONTINUES TO SHOW GOOD COVERAGE OF SHOWERS & ISOLATED THUNDERSTORMS.
THE BEST SURGE WENT INTO SE GA...WHILE ANOTHER AREA IS ROTATING FROM
NE TO SW OVER NC FL. THIS BAND HAS MADE SOME PROGRESS WEST...& NOW
SOME ARE REACHING PARTS OF THE FAR SE BIG BEND. CURRENT FORECAST HAS
A GRADUATED POP FORECAST FROM EAST TO WEST. AS THE AFTERNOON
CONTINUES...WITH THE HEATING...IN PLACE MOISTURE...& SOME LIFT...
SHOULD SEE MORE COVERAGE OVER THE CWA. AN ISOLATED STRONG TO NEAR
SEVERE PULSE STORM WILL BE POSSIBLE. SEA BREEZE FORMATION IS STILL
EXPECTED OVER N FL COAST...& WITH ISOLATED CONVECTION. TEMPS WILL
REACH LOWER TO MID 90S THIS AFTERNOON.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY.
AN UNSETTLED PATTERN OVER THE NEXT SEVERAL DAYS WILL BRING BETTER
CHANCES OF RAIN & LOWER TEMPS. THE MODELS ARE CONSISTENT BRING A LOW
LEVEL FEATURE UP THE EAST COAST OF FL..THEN INTO GA & THE CAROLINAS.
THE GFS SOLUTION APPEARS TO BE THE BEST SOLUTION. THE CHANCES OF
RAIN WILL BE HIGHEST IN THE EASTERN PARTS OF THE CWA...THEN THE
LOWEST TO THE WEST. ALSO A WEAK BOUNDARY WILL LIE FROM SOUTHERN AL
TO NORTH GA...& ALSO HELP CONVECTION FORMATION. THE MODELS DO PUSH
THE LOW MORE INLAND THAN THE CURRENT TRENDS...& THIS COULD INCREASE
OUR CHANCES OF RAIN IF IT OCCURS. INTO TUESDAY...THE UPPER TROUGH
DEEPENS A BIT MORE TO THE SE U.S. & IS EXPECTED TO TAKE THIS LOW TO
THE NE. THE WEAK BOUNDARY IS DRAGGED A BIT MORE SE TO NEAR THE
CWA...KEEP POPS UP & TEMPS CLOSER TO CLIMATE.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY.
ON WEDNESDAY...THE UPPER TROUGH ELONGATES OVER THE EASTERN U.S...&
SAGS THE FRONT A BIT EAST...BUT STALLS IT NEAR THE CWA. THIS WILL
KEEP SOME UPPER ENERGY MOVING THROUGH THE FLOW...& MAY ENHANCE AT
TIMES ANY SEA BREEZE FORMATION & SUBSEQUENT CONVECTION. THE BOUNDARY
EVENTUALLY WASHES OUT...WITH THE UPPER TROUGH DEEPENING A BIT TOWARD
FRIDAY OVER THE SE U.S. NORMAL POPS OF 30% THIS TIME OF YEAR WILL BE
CLOSER TO 40-50% WITH THIS PATTERN. TEMPS SHOULD BE CLOSER TO NORMAL
THROUGH THE PERIOD.

&&

.MARINE...WINDS & SEAS WILL REMAIN LIGHT OVER THE MARINE AREA
THROUGH MUCH OF THE PERIOD. SOME INCREASE IN THE AFTERNOON SEA
BREEZE ZONE. OVERALL CONDITIONS WILL STAY BELOW SCEC.

&&

.AVIATION...TSTMS LIKELY TO AFFECT ALL TERMINALS DURING LATE
AFTERNOON AND EVENING. DHN...VLD HAS TSRA IN VCNTY AS OF 18Z.
PFN...TLH AND ABY WILL SEE LATER DEVELOPMENT...AFTER 20Z.
OVERNIGHT...SOME MVFR VSBY DUE TO SHALLOW FOG.

&&

.FIRE WEATHER...WITH THE ADDED MOISTURE...RH VALUES WILL REMAIN WELL
ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   74 90 73 89 / 40 50 30 40
PANAMA CITY   75 89 75 88 / 30 40 30 30
DOTHAN        73 89 73 90 / 40 40 40 40
ALBANY        73 89 73 89 / 50 60 40 50
VALDOSTA      74 90 72 90 / 60 70 50 50
CROSS CITY    73 88 73 89 / 60 60 40 40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...BG
PUBLIC/MARINE...MCT
Hazardous weather outlook, Jun 25, 5:11 AM EDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EDT SUN JUN 25 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-261000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
411 AM CDT SUN JUN 25 2006 /511 AM EDT SUN JUN 25 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A WEAK AREA OF LOW PRESSURE WILL APPROACH THE REGION FROM THE EAST
THIS AFTERNOON. THIS LOW PRESSURE AREA WILL COMBINE WITH
INCREASING MOISTURE TO CREATE NUMEROUS SHOWERS AND THUNDERSTORMS
OVER THE REGION. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE
WITH THE MAIN THREATS BEING GUSTY WINDS AND HAIL. SOME OF THESE
STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAINFALL WHICH MAY CAUSE
FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE AREA OF LOW PRESSURE WILL REMAIN NEAR THE REGION ON MONDAY
PROVIDING FOR ANOTHER DAY OF NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. ONCE AGAIN...SOME STORMS MAY BECOME STRONG TO
SEVERE WITH THE MAIN THREATS BEING GUSTY WINDS...HAIL AND LOCALLY
HEAVY RAINFALL. BY TUESDAY...THE LOW PRESSURE AREA WILL MOVE
NORTHEAST OF THE REGION LEAVING BEHIND ONLY SCATTERED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...SPOTTERS AND
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE WEATHER THIS
AFTERNOON AS SPOTTER ACTIVATION MAY BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

In the hours before

Special weather statement, Jun 25, 5:15 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 PM EDT SUN JUN 25 2006

FLZ016-252200-
GADSDEN-
515 PM EDT SUN JUN 25 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN GADSDEN
COUNTY...

* UNTIL 600 PM EDT

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF CHATTAHOOCHEE...OR 15 MILES
NORTHEAST OF BLOUNTSTOWN...MOVING NORTHEAST AT 5 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL
Special weather statement, Jun 25, 6:25 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT SUN JUN 25 2006

ALZ066-067-069-252315-
DALE-HENRY-HOUSTON-
525 PM CDT SUN JUN 25 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN
DALE...SOUTHEAST HENRY AND WESTERN HOUSTON COUNTIES...

* UNTIL 615 PM CDT

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KINSEY...OR NEAR HEADLAND...MOVING SOUTHEAST
AT 5 MPH. A THUNDERSTORM WIND GUST OF 50 MPH WAS RECORDED AT THE
DOTHAN AIRPORT. THIS TYPE OF WIND IS CAPABLE OF PRODUCING SOME
DAMAGE TO POORLY CONSTRUCTED STRUCTURES...OR BLOWING TILES OFF ROOFS.

THIS STORM WILL BE NEAR...
  KINSEY BY 545 PM CDT.
  DOWNTOWN DOTHAN BY 610 PM CDT.
  COWARTS BY 615 PM CDT.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL
Local storm report, Jun 25, 6:32 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             BAYOU GEORGE            30.26N 85.54W
06/25/2006  E0.75 INCH       BAY                FL   PUBLIC

            REPORTED ALONG ROUTE 231. RELAYED BY WJHG-TV PANAMA CITY.

0618 PM     TSTM WND GST     5 N DOWNTOWN DOTHAN     31.30N 85.39W
06/25/2006  M51.00 MPH       HOUSTON            AL   ASOS

            WIND GUST MEASURED AT 518 PM CDT.

&&

WOOL
Special weather statement, Jun 25, 7:06 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 PM EDT SUN JUN 25 2006

FLZ007-252345-
INLAND WALTON-
606 PM CDT SUN JUN 25 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN WALTON
COUNTY...

* UNTIL 645 PM CDT

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF FLORALA...OR 13 MILES
NORTHWEST OF DE FUNIAK SPRINGS...MOVING SOUTHWEST AT 10 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL
Special weather statement, Jun 25, 8:02 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
802 PM EDT SUN JUN 25 2006

FLZ007-008-260045-
COASTAL WALTON-INLAND WALTON-
702 PM CDT SUN JUN 25 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALTON COUNTY...

* UNTIL 745 PM CDT

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR DE FUNIAK SPRINGS...MOVING SOUTHEAST AT 10
MPH.

THESE STORMS WILL BE NEAR...
  DE FUNIAK THROUGH THE ALERT PERIOD.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Jun 25, 8:32 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
832 PM EDT SUN JUN 25 2006

GAZ125-145-260115-
DOUGHERTY-MITCHELL-
832 PM EDT SUN JUN 25 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN PORTIONS OF
DOUGHERTY AND MITCHELL COUNTIES IN GEORGIA...

* UNTIL 915 PM EDT

AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST ALBANY TO 7
MILES SOUTHEAST OF BACONTON TO PELHAM...OR ALONG A LINE EXTENDING
FROM PUTNEY TO 10 MILES NORTHEAST OF CAMILLA TO PELHAM. THESE STORMS
WERE NEARLY STATIONARY.

THESE STORMS WILL BE NEAR...
  5 MILES SOUTHEAST OF TURNER CITY BY 840 PM EDT.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:08 PM EDTFlash Flood WarningTAEBaker, Mitchell67 min
Jun 25, 10:32 PM EDTFlash Flood WarningTAEDecatur, Grady118 min
Jun 25, 10:59 PM EDTSevere Thunderstorm WarningTAEGrady46 min
Jun 26, 12:33 AM EDTFlash Flood WarningTAEDecatur, Grady117 min

Nearby

Flash Flood Warnings in Georgia, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.